| Catalog Number |
KX153 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/18/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty surgery due to vertebral compression fracture at t12.Intra-op, balloon ruptured during inflation.Balloons were inserted and inflated in a bilateral bkp procedure.Balloons were inflated to 3.5 -4 cc's volume, at 350-400 psi.The balloon on the left side of the patient ruptured at this point.The physician drew back the contrast to the best of his ability, and deflated the balloon on the right.No additional treatment or surgery was performed as a result of this event.No delay in overall procedure as a result of this event.No patient symptoms or complications were reported as result of this event.
Additional Manufacturer Narrative
Additional information: product analysis: visual and optical examination of ibt's revealed a sharp cut at the distal lobe of the balloons.Functional test with a sample syringe confirmed the ibt balloons would not inflate.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinters.If information is provided in the future, a supplemental report will be issued.